Alert archive / New York / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 75, NWS Albany, NY

July 24, 2012Fulton County, Herkimer County, Montgomery County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jul 24, 2012, 12:22 AM EDT for Fulton County, Herkimer County, Montgomery County, New York. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2012, 12:22 AM EDT (04:22 UTC)
Expired
Jul 24, 2012, 1:15 AM EDT
In force
53 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Fulton County, NY, Herkimer County, NY, Montgomery County, NY

The radar

The Albany radar (KENX), 81 km from the middle of the area, began a volume at 04:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 12:30 AM EDTTSTM WND DMGIlion, NYMULTIPLE TREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 4.4 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2012-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1455 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2012-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 191 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1455 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
862 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
191 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

936 
WUUS51 KALY 240422
SVRALY
NYC035-043-057-240515-
/O.NEW.KALY.SV.W.0075.120724T0422Z-120724T0515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1222 AM EDT TUE JUL 24 2012

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  FULTON COUNTY IN EASTERN NEW YORK...
  SOUTHERN HERKIMER COUNTY IN EASTERN NEW YORK...

* UNTIL 115 AM EDT

* AT 1220 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM POLAND TO 8 MILES NORTHWEST OF WEST WINFIELD...OR ALONG A LINE
  EXTENDING FROM 8 MILES SOUTHEAST OF HINCKLEY TO 10 MILES SOUTHWEST
  OF UTICA...AND MOVING EAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
   WEST WINFIELD...MIDDLEVILLE AND FRANKFORT BY 1230 AM EDT...
   CEDARVILLE...MOHAWK...ILION AND HERKIMER BY 1235 AM EDT...
   LITTLE FALLS BY 1240 AM EDT...
   STRATFORD AND JORDANVILLE BY 1245 AM EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

LAT...LON 4321 7508 4323 7508 4324 7513 4330 7506
      4315 7413 4278 7430 4278 7436 4282 7466
      4289 7486 4289 7488 4284 7488 4282 7490
      4290 7509 4285 7514 4286 7522 4306 7522
TIME...MOT...LOC 0422Z 279DEG 40KT 4322 7501 4296 7529

$$

KL
1 follow-up statement
281 
WWUS51 KALY 240439
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1239 AM EDT TUE JUL 24 2012

NYC035-043-057-240515-
/O.CON.KALY.SV.W.0075.000000T0000Z-120724T0515Z/
MONTGOMERY NY-FULTON NY-HERKIMER NY-
1239 AM EDT TUE JUL 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM EDT
FOR SOUTHERN HERKIMER...FULTON AND MONTGOMERY COUNTIES...

AT 1237 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM WOOD CORNERS TO COLUMBIA CENTER...OR
ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF LITTLE FALLS TO 6
MILES SOUTH OF ILION...MOVING EAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  KNAPPVILLE...WRIGHTS CORNERS...WARREN AND SMITH CORNERS BY 1245 AM
  EDT...
  VAN HORNESVILLE...STEWART LANDING...OPPENHEIM AND MOYERS CORNERS BY
  1250 AM EDT...
  WHEELERVILLE AND CANADA LAKE BY 1255 AM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
PORTIONS OF ONEIDA COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS!

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

&&

LAT...LON 4321 7508 4323 7508 4324 7513 4330 7506
      4315 7413 4278 7430 4278 7436 4282 7466
      4289 7486 4289 7488 4284 7488 4282 7490
      4290 7509 4285 7514 4286 7522 4306 7522
TIME...MOT...LOC 0439Z 279DEG 40KT 4318 7474 4292 7502

$$

KL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 12:19 AM EDT, 3 minutes earlier.

Area forecast discussion, Jul 24, 12:19 AM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1219 AM EDT TUE JUL 24 2012

.SYNOPSIS...
A WARM FRONT WILL PUSH SOUTH THROUGH THE REGION OVERNIGHT FIRING OFF
THUNDERSTORMS. A DISTURBANCE WILL DRIFT ACROSS THE NORTHERN TIER OF
NEW YORK AND NEW ENGLAND TODAY AS S COLD FRONT DROPS SOUTH...RESULTING
IN SCATTERED SHOWERS. FINALLY CANADIAN HIGH PRESSURE WILL BUILD
INTO THE EASTERN GREAT LAKES LATER TODAY INTO WEDNESDAY. WEDNESDAY
NIGHT AND THURSDAY A WARM FRONT WILL PUSH BACK INTO NEW YORK
BRINGING MORE UNSETTLED WEATHER TO END THE WEEK.

&&

.NEAR TERM /THROUGH TUESDAY NIGHT/...
CLUSTERS OF THUNDERSTORMS CONTINUE TO FIRE ACROSS THE ADIRONDACKS
AS WELL AS THROUGH THE MHWK VLY INTO THE BERKSHIRES. THESE STORMS ARE
IN RESPONSE TO A WARM FRONTAL SURGE INTO THE FCA...AND LLVL JET...AS
WELL AS ELEVATED CAPE OF 1500-2000 J/KG. THESE STORMS WERE WELL
MODELED IN THE LOCAL WRF...AND WILL DIMINISH TWRD MORNING AS THE
WMFNT SHIFTS TO THE EAST. A FEW OF THESE STORMS HAVE BEEN SEVERE...
AND OTHERS ARE MARGINALLY TO SUB SEVERE. SEVERE WX TEAM WILL
CONTINUE TO MONITOR THESE OVERNIGHT.

THESE STORMS WILL DIMINISH TWRD MORNING. TUES THE TRAILING CDFNT
WITH DEPARTING SFC LOW WELL TO OUR NE WILL REACH ST LAWRENCE VLY
BY 12UTC...MID HUDSON VLY BY 19UTC...AND EXIT REGION SHORTLY AFT.
MEANWHILE DURING AFTN 500HPA SHORT WAVE WILL DROP SE IN NW FLOW
OVR RGN WITH SCT -SHRA MAINLY N. THE NAM AND GFS END THIS THREAT
OF -SHRA IN THE AFTN...THE GEM CONTINUES IT INTO TUES NT. AT THIS
TIME WILL CONSIDER THE GEM THE OUTLIER AND END -SHRA WITH DIURNAL
HEATING.

CAA TUES WILL BE GRADUAL...AS TD REMAIN IN THE 60S..BUT SLOWLY DROP
IN THE AFTN...MEANWHILE AN 8HPA SFC GRADIENT ACROSS RGN WILL
RESULT IN WINDS BCMG BREEZY...AND CONDS WILL BCMG NOTICEABLY MORE
COMFORTABLE FURTHER INTO THE DAY...PARTICULARLY N.

TUES NT 500HPA TROF SWINGS E OF RGN AND DCVA AND SUBSIDENCE BUILD
SFC HIGH PRESSURE INTO EASTERN GRTLKS. SFC GRADIENT REMAINS 5-6HPA
ACROSS FCA...SO 5-10KT N WINDS WILL CONT INTO THE NIGHT. WITH
CLEARING SKIES AND CAA LOWS WILL FALL TO THE VERY COMFORTABLE
50S...WITH SOME 40S HIR TRRN.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
THE DRY PERIOD WILL CONTINUE THROUGH WEDNESDAY NIGHT. LOWS
WED NIGHT IN THE 50S TO AROUND 60...EXCEPT FOR THE SOUTHERN
ADIRONDACKS THAT SHOULD BE COOLER. HIGHS WEDNESDAY SHOULD BE IN
THE UPPER 70S TO LOWER 80S...WITH SOME LOWER TO MID 70S IN THE
SOUTHERN ADIRONDACKS.

BY THURSDAY...THERE ARE MIXED SIGNALS IN THE GUIDANCE AND
ENSEMBLES REGARDING A STRONG SURGE OF WARM ADVECTION. THERE IS A
DECENT CONSENSUS THAT A QUICK MOVING UPPER IMPULSE...LOW LEVEL JET
SEGMENT AND BOUNDARY LAYER THERMAL GRADIENT SHOULD TRACK EAST
THROUGH OUR REGION. THE QUESTIONS ARE ABOUT THE TIMING AND
TRACK...AS SOME SOUTHERN AREAS COULD GET QUITE UNSTABLE WITH THE
THREAT FOR STRONG CONVECTION...WHILE NORTHERN AREAS COULD JUST SEE
RAIN OR SHOWERY WEATHER WITHIN A REGION OF STABILITY. UNTIL THE
DETAILS GET CLEARER...INDICATING MIXED CLOUDS AND SUN WITH
SCATTERED SHOWERS AND THUNDERSTORMS...INCREASING IN COVERAGE
THROUGH THE AFTERNOON. HIGHS THURSDAY IN THE UPPER 70S TO LOWER
80S...LOWER TO MID 70S SOUTHERN ADIRONDACKS.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
A FAIRLY UNSETTLED LONG TERM PERIOD LOOKS TO BE SHAPING
UP...ALTHOUGH THE DETAILS ARE HIGHLY QUESTIONABLE AT THIS TIME. TO
BEGIN THURSDAY NIGHT...AN AREA OF LOW PRESSURE WILL LIKELY BE IN THE
PROCESS OF MOVING EASTWARD THROUGH OR EAST OF THE AREA. THERE IS
GOOD AGREEMENT IN THE MODEL GUIDANCE THAT THIS SYSTEM WILL
EXIST...BUT THERE ARE LARGE DIFFERENCES IN TIMING OF THIS FEATURE
AND ASSOCIATED RAINFALL. FURTHER DIFFERENCES ARISE FOR FRIDAY...AS A
FRONTAL BOUNDARY ASSOCIATED WITH THE LOW MAY STALL ACROSS THE AREA
OR POSSIBLY PUSH THROUGH...LEAVING EITHER WET OR DRY CONDITIONS FOR
FRIDAY. BASED ON UNCERTAINTY CANNOT GO WITH A DRY FORECAST AND WILL
HAVE CHANCE POPS MENTIONED FRIDAY AT THIS TIME.

MORE UNSETTLED WEATHER WILL LIKELY OCCUR AT VARIOUS TIMES FRIDAY
NIGHT THROUGH THE WEEKEND...AS POSSIBLE MULTIPLE SHORT WAVES MOVE
THROUGH THE AREA WITHIN A MEAN TROUGH SETTLING IN OVER THE GREAT
LAKES AND NORTHEAST. TIMING THIS FAR OUR DIFFICULT IF NOT
IMPOSSIBLE...SO WILL BROAD BRUSH CHANCE POPS THROUGH THE WEEKEND.
TEMPS COULD END UP BEING COOLER THAN FORECAST IF EXTENDED PERIODS OF
CLOUD COVER OCCUR. CHANCES FOR CONVECTION ARE UNCLEAR AT THIS TIME
BASED ON UNKNOWN DEGREE OF SUNSHINE/INSTABILITY AND HAVING OUR AREA
POSSIBLY LOCATED ON THE COOL SIDE OF ANY EAST-WEST ORIENTED
BOUNDARIES.

&&

.AVIATION /04Z TUESDAY THROUGH SATURDAY/...
LATE THIS EVENING INTO THE OVERNIGHT HOURS ADDITIONAL AND
POSSIBLY MORE WIDESPREAD T-STORMS AS A STRONG DISTURBANCE AND COLD
FRONT APPROACH FROM SOUTHEAST CANADA AND THE GREAT LAKES. TRYING
TO TIME VCTS AT TAF SITES BASED ON RADAR LOOP TIMING AND NEWEST
GUIDANCE. PUT SOME TEMPO MVFR CONDITIONS IN -TSRA AT SITES WHERE
THUNDERSTORMS ARE CURRENTLY MOST PROXIMATE. WILL WAIT FOR STORMS
TO GET CLOSER TO TAF SITES TO CONSIDER IFR CONDITIONS IN
AMENDMENTS. AFTER AROUND 09Z...DOWNGRADE TO VCSH...AND SOME FOG
COULD LINGER AFTER RAIN ENDS BETWEEN 06Z AND 12Z. AFTER 12Z...VFR
CONDITIONS EXPECTED.

WINDS INITIALLY SOUTH-SOUTHWEST THROUGH THE NIGHT...SHIFTING TO
THE NORTHWEST BEHIND THE FRONT AND INCREASING TO AROUND 10-15 KT
WITH HIGHER GUSTS DEVELOPING BY LATE TUESDAY MORNING.

OUTLOOK...
TUE...MAINLY VFR. CHC MORNING SHRA/TSRA.
TUE NGT-WED NGT...VFR. NO SIG WX.
THU-SAT...VFR/MVFR. CHC SHRA/TSRA.

&&

.FIRE WEATHER...
A DISTURBANCE AND ITS ASSOCIATED FRONTAL BOUNDARIES WILL BRING
SCATTERED SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. SOME OF THE
STORMS COULD BE SEVERE. CANADIAN HIGH PRESSURE WILL BUILD TOWARD
THE REGION TUESDAY AND BRIEFLY CONTROL OUR WEATHER THROUGH MID
WEEK.

RH VALUES TONIGHT AND TOMORROW NIGHT LOOK TO BE IN THE 75 PERCENT
TO 100 PERCENT RANGE. MINIMUM RH VALUES TOMORROW SHOULD BE 45 TO
55 PERCENT AND WEDNESDAY SHOULD BE 35 TO 45 PERCENT.

WINDS TONIGHT SHOULD BE SOUTH AT 15 MPH OR LESS. TUESDAY LOOKS
LIKE A MAINLY DRY DAY WITH A GUSTY WESTERLY BREEZE...10 TO 20
MPH...GUSTING AS HIGH AS 30 MPH MOHAWK VALLEY AND HIGHER
ELEVATIONS. NORTHWEST WINDS SHOULD DIMINISH TO 15 MPH OR LESS
TOMORROW NIGHT...AND INCREASE TO AROUND 15 MPH WEDNESDAY.

&&

.HYDROLOGY...
NO MAJOR HYDRO PROBLEMS ARE ANTICIPATED THROUGH MUCH OF THIS WEEK.

MORE UNSETTLED WEATHER IS EXPECTED THROUGH TONIGHT AS A COLD FRONT
TRACKS THROUGH THE REGION BRINGING SCATTERED SHOWERS AND
THUNDERSTORMS. SOME OF THESE COULD CONTAIN LOCALLY HEAVY RAINFALL
BUT A WIDESPREAD HEAVY RAIN APPEARS UNLIKELY AT THIS TIME. RIVER
BASIN AVERAGES ARE EXPECTED TO BE A HALF TO THREE QUARTERS OF AN
INCH THROUGH TONIGHT...HIGHEST IN OUR NORTHWESTERN AREAS.
VERY LOCALIZED AMOUNTS IN THUNDERSTORMS COULD BE 2 TO 3 INCHES.
THIS RAIN MIGHT BRING A MINOR RESPONSE ON SOME OF THE SMALLER
RIVERS IN THE ADIRONDACKS BUT THE OVERALL IMPACT WILL BE MINOR.

HEAVY DOWNPOURS THROUGH TONIGHT...COULD BRING SOME PONDING TO
PLACES OF POOR DRAINAGE.

AN ADDITIONAL SHOWER OR THUNDERSTORM IS POSSIBLE TUESDAY ON AN
ISOLATED BASIS THEN DRY ON WEDNESDAY.

AN POTENTIALLY UNSETTLED WEATHER PATTERN LOOKS TO BE SHAPING UP FOR
THE END OF THE WEEK AS STRONG STATIONARY FRONT SETS UP TO OUR SOUTH
AND PRETTY STRONG IMPULSES LOOK TO RIPPLE ALONG IT. THERE IS A
POTENTIAL FOR SOME MUCH NEEDED RAINFALL DURING THIS PERIOD. STAY
TUNED.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...SNYDER
NEAR TERM...SNYDER
SHORT TERM...NAS
LONG TERM...JPV
AVIATION...NAS
FIRE WEATHER...NAS
HYDROLOGY...NAS
Hazardous weather outlook, Jul 23, 4:23 PM EDT, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
423 PM EDT MON JUL 23 2012

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-241100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
423 PM EDT MON JUL 23 2012

...SEVERE THUNDERSTORM WATCH 504 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THROUGH TONIGHT.
THE MAIN THREATS WILL BE DAMAGING WIND GUSTS IN EXCESS OF 58 MPH
AND LARGE HAIL THE SIZE OF QUARTERS OR LARGER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS BEEN REQUESTED FOR THE FOLLOWING AREAS...
NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL
NEW YORK AND SOUTHERN VERMONT.

In the hours before

Special weather statement, Jul 23, 11:03 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1103 PM EDT MON JUL 23 2012

NYZ032-033-038-082-240345-
HAMILTON NY-NORTHERN FULTON NY-NORTHERN HERKIMER NY-
SOUTHERN HERKIMER NY-
1103 PM EDT MON JUL 23 2012

...A STRONG THUNDERSTORM IN

  SOUTHERN HAMILTON COUNTY IN EASTERN NEW YORK...
  NORTHWEST FULTON COUNTY IN EASTERN NEW YORK...
  NORTH CENTRAL HERKIMER COUNTY IN EASTERN NEW YORK...

AT 1058 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS AROUND 50
MPH...FREQUENT LIGHTNING.  THIS STORM WAS LOCATED NEAR OHIO...OR
ABOUT 10 MILES NORTHEAST OF HINCKLEY...AND MOVING EAST AT 40 MPH.

THE THUNDERSTORM WILL BE NEAR...
WELLS BY 1145 PM EDT

LAT...LON 4350 7510 4344 7428 4313 7434 4328 7510
      4333 7510 4334 7509
TIME...MOT...LOC 0303Z 278DEG 33KT 4338 7487

KL
Local storm report, Jul 23, 11:33 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1133 PM EDT MON JUL 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     TSTM WND DMG     NEW SCOTLAND            42.63N  73.91W
07/23/2012                   ALBANY             NY   LAW ENFORCEMENT

            NUMEROUS TREES DOWN

&&

EVENT NUMBER ALY1200139

IRL
Special weather statement, Jul 23, 11:40 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1140 PM EDT MON JUL 23 2012

NYZ038>040-082-240430-
MONTGOMERY NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
SOUTHERN HERKIMER NY-
1140 PM EDT MON JUL 23 2012

...A STRONG THUNDERSTORM IN

  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  SOUTHERN FULTON COUNTY IN EASTERN NEW YORK...
  SOUTHERN HERKIMER COUNTY IN EASTERN NEW YORK...

AT 1137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH.  THIS STORM WAS LOCATED NEAR NEWPORT...OR ABOUT 9
MILES NORTH OF HERKIMER...AND MOVING EAST AT 40 MPH.

THE THUNDERSTORM WILL BE NEAR...
MIDDLEVILLE BY 1145 PM EDT
LITTLE FALLS BY 1155 PM EDT
DOLGEVILLE BY MIDNIGHT EDT
CAROGA LAKE AND EPHRATAH BY 1220 AM EDT
CAROGA LAKE PUBLIC CAMPGROUND BY 1225 AM EDT
GLOVERSVILLE BY 1230 AM EDT

LAT...LON 4314 7515 4322 7508 4323 7511 4324 7512
      4327 7511 4315 7431 4285 7437 4302 7517
TIME...MOT...LOC 0340Z 280DEG 33KT 4314 7502

KL
Special weather statement, Jul 23, 11:47 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1147 PM EDT MON JUL 23 2012

MAZ001-025-VTZ013-240415-
BENNINGTON VT-SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-
1147 PM EDT MON JUL 23 2012

...STRONG THUNDERSTORMS IN

  BENNINGTON COUNTY IN SOUTHERN VERMONT...
  BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...

AT 1145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 40 MPH...
FREQUENT LIGHTNING...AND HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM FLORIDA TO LEE...OR ALONG A LINE EXTENDING FROM
NORTH ADAMS TO 6 MILES NORTHEAST OF GREAT BARRINGTON...AND MOVING
EAST AT 35 MPH.

THUNDERSTORMS WILL BE NEAR...
BECKET BY MIDNIGHT EDT
OTIS BY 1205 AM EDT

LAT...LON 4239 7300 4238 7302 4238 7306 4233 7306
      4231 7299 4215 7303 4221 7346 4276 7312
      4274 7301 4271 7301 4271 7295 4270 7294
      4267 7298 4266 7295 4263 7294
TIME...MOT...LOC 0347Z 283DEG 32KT 4266 7304 4227 7328

GJM
Local storm report, Jul 23, 11:56 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1156 PM EDT MON JUL 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     TSTM WND DMG     ALBANY                  42.66N  73.78W
07/23/2012                   ALBANY             NY   TRAINED SPOTTER

            TREE DOWN BLOCKING ROAD

&&

EVENT NUMBER ALY1200140

IRL
Local storm report, Jul 24, 12:06 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1206 AM EDT TUE JUL 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1158 PM     HAIL             BROADALBIN              43.06N  74.20W
07/23/2012  E0.75 INCH       FULTON             NY   PUBLIC

&&

EVENT NUMBER ALY1200141

IRL

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 8:05 PM EDTSpecial Weather StatementALYHamilton, Herkimer25 min
Jul 23, 8:28 PM EDTSpecial Weather StatementALYWarren47 min
Jul 23, 9:14 PM EDTSpecial Weather StatementALYWarren31 min
Jul 23, 9:21 PM EDTSpecial Weather StatementALYFulton54 min
Jul 23, 10:17 PM EDTSpecial Weather StatementALYSchenectady43 min
Jul 23, 10:52 PM EDTSpecial Weather StatementALYAlbany, Rensselaer38 min
Jul 23, 11:03 PM EDTSpecial Weather StatementALYFulton42 min
Jul 23, 11:12 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Rensselaer56 min
Jul 23, 11:40 PM EDTSpecial Weather StatementALYFulton, Montgomery50 min
Jul 24, 1:03 AM EDTSevere Thunderstorm WarningALYAlbany, Greene, Herkimer, Montgomery, Schenectady, Schoharie57 min
Jul 24, 1:16 AM EDTSpecial Weather StatementALYSaratoga, Washington59 min
Jul 24, 1:19 AM EDTSpecial Weather StatementALYSaratoga26 min
Jul 24, 2:08 AM EDTSpecial Weather StatementALYMontgomery37 min
Jul 24, 2:42 PM EDTSpecial Weather StatementALYRensselaer48 min
Jul 24, 4:21 PM EDTSpecial Weather StatementALYDutchess39 min
Jul 24, 4:28 PM EDTSevere Thunderstorm WarningALYDutchess33 min

Nearby

Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.